Texas, 2004Flash Flooding and Heavy Rain in Texas, September 26 to 27, 2004
September 26 to 27, 2004 · NWS MAF · 14 events in 12 counties and zones
Tropical-like rainfall occurred over portions of west Texas during the last weekend in September. A sudden onset of dangerous flash flooding conditions at sunrise caught campers by surprise in the Davis Mountains.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $195,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical-like rainfall occurred over portions of west Texas during the last weekend in September. On Sunday the 26th, widespread flash floods resulted from heavy rains that accompanied a complex of warm topped convection that propagated slowly from the mountains of southwest Texas and the Big Bend northeast across the Permian Basin.A sudden onset of dangerous flash flooding conditions at sunrise caught campers by surprise in the Davis Mountains. At least four people were isolated by raging flood waters at two camp sites in rural portions of that county. Campers at one site were stranded for nearly twenty-four hours before a rescue helicopter was used to lift them to safety.The threat of significant flash flooding spread northeast across the Upper Trans Pecos and the west Texas Permian Basin through the afternoon and evening hours. This resulted in dangerous driving conditions across portions of the area. A car was swept off of a highway by flood waters in Gaines County during the early evening hours. Serious injuries or deaths were narrowly avoided when two semi-trucks lost control and hydroplaned off of a rain soaked Interstate 20 in Howard County. One truck barely missed emergency workers who were attending to the initial accident. The heavy rainfall began to subside across most of the region by late evening on the 26th. Flash flooding continued in some locations as runoff persisted through much of the night. No injuries were reported across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 26, 3:34 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 26, 3:34 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CDT SUN SEP 26 2004
CORRECTED TYPO IN CLIMATE SECTION
.SHORT TERM...
IR SATELLITE AND MIDLAND 88-D RADAR BOTH SHOW PLENTY OF
MOISTURE/PRECIPITATION STREAMING NORTH FROM THE PRESIDIO VALLEY TO
SOUTHEAST NEW MEXICO EARLY THIS MORNING. A BAND OF MODERATE TO HEAVY
SHOWERS HAS BEEN MOST CONCENTRATED ACROSS LEA COUNTY...WHERE RADAR
ESTIMATES THAT UP TO ONE HALF INCH OF RAIN...WITH ISOLATED AMOUNTS
NEAR OR ABOVE 1 INCH HAS FALLEN SINCE JUST BEFORE MIDNIGHT.
UPPER LOW WILL CONTINUE TO SPIN ACROSS NEW MEXICO TODAY...WITH
MOISTURE CONTINUING TO SPREAD NORTHEAST INTO THE FORECAST AREA AHEAD
OF THIS SYSTEM. WILL GO FOR CATEGORICAL POPS ACROSS FAR SOUTHEAST
NEW MEXICO AND THE TRANS PECOS/BIG BEND REGION TODAY WHERE LIFT WILL
BE MOST ENHANCED. LIKELY POPS LOOK GOOD ACROSS MOST OF THE REMAINDER
OF THE REGION. 09Z 88-D STORM TOTAL PRECIPITATION GRAPHIC ESTIMATES
THAT 3 INCHES OR MORE OF RAIN HAS FALLEN ACROSS A LARGE PORTION OF
SOUTHEAST NEW MEXICO...AS WELL AS PORTIONS OF THE TRANS PECOS AND
NORTHWEST PERMIAN BASIN SINCE FRIDAY EVENING. WITH ADDITIONAL HEAVY
RAINS LIKELY TODAY...WE WILL EXTEND THE FLASH FLOOD WATCH THROUGH
THIS AFTERNOON FOR ALL OF SOUTHEAST NEW MEXICO...AND THE TRANS
PECOS/BIG BEND REGION. WILL ALSO EXPAND IT TO INCLUDE THE WESTERN
AND CENTRAL PERMIAN BASIN. HIGHS WILL REMAIN BELOW NORMAL WITH THE
CLOUD COVER AND PRECIP AROUND...AND THE SURFACE HIGH CONTINUING TO
BUILD INTO THE AREA. MANY LOCATIONS WILL PROBABLY STRUGGLE TO REACH
70 DEGREES.
THE UPPER LOW/TROUGH AXIS WILL TRANSLATE EAST TO WESTERN PORTIONS OF
THE FORECAST AREA OVERNIGHT. WILL EXPAND THE BEST PRECIP CHANCES
SLIGHTLY EAST...WITH LIKELY POPS ACROSS THE TRANS PECOS REGION...
WITH HIGH END CHANCE CATEGORY ELSEWHERE. LOCALLY HEAVY RAIN MENTION
WILL BE MAINTAINED ACROSS ALL AREAS THROUGH TONIGHT.
.LONG TERM...
THE CLOSED UPPER LOW OVER EASTERN ARIZONA IS FORECAST BY A CONSENSUS
OF THE AVAILABLE MODELS TO SLOWLY TRANSLATE EAST OUT OVER THE
SOUTHERN PLAINS BY 00Z TUESDAY. ANIMATION OF SATELLITE WATER VAPOR
IMAGERY SUGGESTS A DECENT UPPER JET DROPPING INTO THE BACKSIDE OF
THIS LOW. THIS SHOULD INTENSIFY THE LOW SOMEWHAT AND WOULD ARGUE
FOR A SLOWER TRANSLATION THAN WHAT IS BEING OFFERED BY THE MODELS.
HOWEVER...THE SAME ANIMATION SHOWS A CALVALCADE OF TROUGHS OVER THE
NORTHERN PACIFIC BASIN THAT SHOULD KICK THE SOUTHWESTERN CONUS UPPER
LOW EAST...AND THUS AM INCLINED TO BELIEVE THE MODEL TRENDS TOWARD A
FASTER AND SLIGHTLY DEEPER PROGRESSION THROUGH TUESDAY NIGHT.
MEANWHILE A SHORTWAVE TROUGH OVER CENTRAL NUNAVUT IS FORECAST TO
AMPLIFY AND TRANSLATE SOUTHEAST...EVENTUALLY CARVING OUT A
RESPECTABLE TROUGH EXTENDING FROM NORTHERN QUEBEC SOUTHWESTWARD
ACROSS THE GREAT LAKE STATES BY TUESDAY NIGHT. IN RESPONSE...
SURFACE ANTICYCLOGENESIS INCREASES OVER THE PRAIRIE PROVINCES SOUTH
ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS TOMORROW AND TUESDAY...
WHICH WILL IN TURN PROMOTE RIDGING DOWN INTO THE SOUTHERN HIGH
PLAINS. THIS RIDGING WILL MAINTAIN THE MOIST EASTERLY TO
NORTHEASTERLY LOW LEVEL FLOW OVER THE REGION THROUGH WEDNESDAY AND
WILL SERVE TO KEEP PRECIP WATER VALUES BETWEEN 2 AND 3 CM ACROSS
THE AREA. CONSEQUENTLY RAIN CHANCES WILL BE FAIRLY HIGH THROUGH
TUESDAY NIGHT AS DEEP LAYER LIFT ASSOCIATED WITH THE SOUTHWESTERN
CONUS TROUGH INTERACTS WITH THE MOIST UPSLOPE FLOW. THE THREAT OF
HEAVY RAINFALL WILL LIKEWISE CONTINUE THROUGH TUESDAY NIGHT.
THE FLOW IS FORECAST TO AMPLIFY TOWARD THE END OF NEXT WEEK AS
HEIGHTS RISE OVER WESTERN CANADA AND THE EASTERN CONUS...AND A TROUGH
DEVELOPS OVER THE SOUTHWESTERN CONUS. BY THIS TIME THE MODELS ARE
ALL OVER THE PLACE WITH THE GEM SUGGESTING A PROGRESSIVE PATTERN...
THE OPERATIONAL GFS SEEMINGLY OUT OF PHASE WITH THE ENSEMBLE MEANS...
AND THE ECMWF SOMEWHERE IN THE MIDDLE. MEANWHILE ANOTHER COLD FRONT
IS FORECAST BY THE OPERATIONAL GFS TO MOVE SOUTH ACROSS THE SOUTHERN
HIGH PLAINS SATURDAY. GIVEN THE SPREAD SHOWN IN THE ENSEMBLES...ITS
HARD TO SAY HOW THIS IS GOING TO PLAY OUT...ERGO THE SAFE BET IS TO
TREND TOWARD THE GFS ENSEMBLE MEAN FROM MIDWEEK BEYOND.
TEMPERATURE GRIDS WILL REFLECT A CONSENSUS OF THE MODEL SOLUTIONS
BLENDED WITH MOS THROUGH WEDNESDAY...THEREAFTER A BLEND OF THE
PREVIOUS FORECAST AND ENSEMBLE MOS THROUGH NEXT WEEKEND. HAVE
TRENDED QPF GRIDS TOWARD A BLEND OF MODEL QPF AND MAN PROGS...AND
THESE FORECASTS COULD BE UNDERSTATED ESPECIALLY OUT WEST TOMORROW.
POP FORECASTS ARE HIGHEST CLOSER TO THE HIGHER TERRAIN DURING THE
DAY MONDAY AND TUESDAY...SHIFTING THE POP MAX A BIT TO THE EAST
DURING THE NIGHTTIME HOURS. THEREAFTER...CONFIDENCE IN OUR POP
FORECASTS PAST DAY 4 IS NOT VERY HIGH...CORRESPONDINGLY WE WILL
EMPLOY THE REMINGTON METHOD AND SHOTGUN SLIGHT CHANCE POPS AREAWIDE
WEDNESDAY THROUGH SATURDAY. HAVE INCREASED SKY GRIDS TO REFLECT THE
INCREASE IN MID LEVEL MOISTURE SHOWN IN THE LATEST GFS...AND HAVE
BLENDED THE PREVIOUS SET OF WIND GRIDS WITH A MODEL/GUIDANCE MIX.
&&
.CLIMATE...
SATURDAYS RAINFALL /1.02 INCHES/ AT KMAF BRINGS THE MONTHLY TOTAL
TO 4.18 INCHES...MAKING THIS SEPTEMBER THE NINTH WETTEST SEPTEMBER
DATING BACK TO 1930...AND THE WETTEST SEPTEMBER SINCE 1988...WHEN
5.07 INCHES OF RAINFALL WAS MEASURED. THE WETTEST SEPTEMBER ON
RECORD OCCURRED IN 1980...WHEN 9.70 INCHES OF RAIN WAS MEASURED.
WITH FIVE MORE DAYS LEFT IN THE MONTH AND RAIN IN THE FORECAST FOR
MANY OF THOSE DAYS...SEPTEMBER 2004 COULD END UP AMONG THE TOP FIVE
WETTEST SEPTEMBERS ON RECORD. AN ADDITIONAL 2.48 INCHES OF RAIN
WOULD NEED TO FALL...HOWEVER...TO TIE THE TENTH WETTEST MONTH ON
RECORD /6.66 INCHES IN JULY 1988/.
THE TOP TEN WETTEST SEPTEMBERS ON RECORD AT KMAF /1930-2004/...
1.... 9.70 INCHES /1980/ /FIRST WETTEST MONTH ON RECORD/
2.... 8.18 INCHES /1932/ /THIRD WETTEST MONTH ON RECORD/
3.... 6.98 INCHES /1986/ /EIGHTH WETTEST MONTH ON RECORD/
4.... 6.16 INCHES /1974/
5.... 5.90 INCHES /1936/
6.... 5.07 INCHES /1988/
7.... 5.02 INCHES /1978/
8.... 4.97 INCHES /1944/
9.... 4.18 INCHES /2004/
10... 4.06 INCHES /1962/
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 58 75 57 / 60 50 60 40
CARLSBAD NM 72 56 75 55 / 70 50 50 40
DRYDEN TX 77 62 79 61 / 70 60 50 40
FORT STOCKTON TX 71 60 76 58 / 80 60 60 30
GUADALUPE PASS TX 65 53 71 52 / 60 40 50 40
HOBBS NM 70 57 73 55 / 80 50 50 40
MARFA TX 67 50 72 51 / 80 50 50 30
MIDLAND INTL AIRPORT TX 69 59 75 57 / 70 50 60 30
ODESSA TX 72 59 75 58 / 80 60 60 30
WINK TX 75 61 79 59 / 80 60 60 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH TODAY FOR ANDREWS...BREWSTER...CRANE...
CULBERSON...DAWSON...ECTOR...GAINES...JEFF DAVIS...LOVING...
MARTIN...MIDLAND...PECOS...PRESIDIO...REEVES...UPTON...
WARD...AND WINKLER COUNTIES.
NM...FLASH FLOOD WATCH TODAY FOR EDDY AND LEA COUNTIES.
&&
21/70Hazardous weather outlook, Sep 26, 4:05 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 AM CDT SUN SEP 26 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
505 AM CDT (405 AM MDT) SUN SEP 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND
TONIGHT. HEAVY RAINS HAVE FALLEN OVER MANY AREAS SINCE FRIDAY...
PARTICULARLY ACROSS SOUTHEAST NEW MEXICO...THE TRANS PECOS REGION...
AND PORTIONS OF THE PERMIAN BASIN. HEAVY RAINS TRAINING OVER THESE
SAME LOCATIONS TODAY WILL AGGRAVATE THE POTENTIAL FOR FLASH
FLOODING.
A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO EFFECTIVE THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY RAINFALL AND FLASH FLOODING WILL AGAIN BE POSSIBLE MONDAY...
ESPECIALLY OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...DAVIS
MOUNTAINS...AND BIG BEND REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Jeff Davis
- When
- September 26, 7:55 AM CST to September 27, 5:00 AM CST
- Where
- Jeff Davis County, 10 mi WSW of Ft Davis
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.716, -104.140 (the zone’s center; the record gives no point)
Very dangerous flash flooding conditions developed rapidly on the morning of the 26th across Jeff Davis County. At 07:55 CST the Fort Davis Fire Department reported two persons stranded by flood waters in Short Canyon, thirteen miles north-northeast of Fort Davis. The fire department also reported that work was underway to rescue two additional stranded campers in Madera Canyon, ten miles west-southwest of the McDonald Observatory. Rescue crews were able to bring the campers in Madera Canyon to safety shortly before noon CST. Additional flash flooding was reported along Olympia Creek, where water up to six feet in depth inundated Texas Highway 118 for 200 yards between Fort Davis and the Fort Davis State Park. The intersection of Texas Highways 118 and 17 also was submerged by flowing flood watersFlooding along Olympia Creek was reported to have receded by mid afternoon. A second flood wave, however, raged through the creek and inundated the same portion of State Highway 118 north of the Fort Davis around 16:45 CST. The water again receded making the highway passable by 19:35 CST.Dangerous conditions persisted through much of the night in rural Jeff Davis County near Short Canyon. Two people remained isolated at a deserted ranch house near Wild Rose Pass by raging flood waters. The individuals were airlifted to safety via a helicopter rescue just before dawn on the morning of the 27th. No serious injuries or damage was reported.
Flash Flood, Brewster
- When
- September 26, 8:25 AM CST to 2:00 PM CST
- Where
- Brewster County, 20 mi S of Alpine
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.812, -103.252 (the zone’s center; the record gives no point)
A trained spotter reported flood waters crossing State Highway 118 twenty miles south of Alpine at 08:25 CST. Flash flooding also inundated numerous rural secondary roadways at Terlingua Ranch near State Highway 118 in southern Brewster County. Before the heavy rainfall ended across Brewster County during the late afternoon, additional flash flooding was reported near Terlingua. Law enforcement officials reported that several low water crossings there flooded and several local highways were impassable.
Flash Flood, Reeves
- When
- September 26, 10:30 AM CST to 7:00 PM CST
- Where
- Reeves County, 9 mi NNW of Orla
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.323, -103.693 (the zone’s center; the record gives no point)
At 10:30 CST residents in Orla reported high water that inundated yards and threatened homes. Water in the streets of Orla flowed one foot deep. No major damage was reported. A National Weather Service Cooperative Observer west of Red Bluff Dam reported flood waters crossing U.S. Highway 285 in northern Reeves County at 10:40 CST. Five to six feet of water was reported flowing over County Road 447 five miles north of Orla at 15:45 CST. At that time, the Red Bluff Dam Cooperative Observer reported a forty-eight hour rainfall total of five inches.The heavy rainfall ended over most of Reeves County by late afternoon. Runoff continued to result in flash flooding through mid evening. The last report that was received indicated that three feet of water continued to flow over County Road 447 north of Orla at 18:00 CST.
Flash Flood, Culberson
- When
- September 26, 10:41 AM CST to 5:00 PM CST
- Where
- Culberson County, Van Horn
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
At 10:41 CST National Park Service employees reported flash flooding that resulted in high water over Texas Highway 54 at several locations between Van Horn and Pine Springs. A later report from the National Park Service indicated that the water was flowing up to two feet deep at some locations by 15:15 CST. Heavy rainfall exited Culberson County by late afternoon. The flash flooding quickly receded along Texas Highway 54, but debris was reported covering portions of the highway, where flooding had occurred at 17:30 CST.
Flash Flood, Loving
- When
- September 26, 11:00 AM CST to 2:15 PM CST
- Where
- Loving County, 19 mi NW of Mentone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.849, -103.580 (the zone’s center; the record gives no point)
Several public reports indicated flash flooding across western Loving County. At 11:00 CST, at least one foot of water was reported flowing over Farm to Market Road 652 in the northwestern parts of the county. Additional flooding was reported at 11:45 CST along County Road 300 one mile north of Mentone, where flowing water up to one foot deep crossed the road.
Flash Flood, Gaines
- When
- September 26, 2:55 PM CST to September 27, 1:00 AM CST
- Where
- Gaines County, 14 mi W of Seagraves
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.741, -102.635 (the zone’s center; the record gives no point)
Flash flooding inundated Texas Highway 214 near the Gaines/Yoakam County line. At 14:55 CST a car was washed off of the highway just south of the county line by flowing flood waters. Local emergency officials closed the highway after the driver of the vehicle was brought to safety and it was not re-opened until the water receded after midnight CST.
Flash Flood, Winkler
- When
- September 26, 4:50 PM CST to 9:00 PM CST
- Where
- Winkler County, 1 mi SW of Wink
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.850, -103.048 (the zone’s center; the record gives no point)
Texas State Route 115 was barricaded and closed to traffic through much of the evening due to flash flooding caused by a low water crossing that flooded and inundated the highway near Wink.
Flash Flood, Ector
- When
- September 26, 4:50 PM CST to 7:30 PM CST
- Where
- Ector County, Odessa
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.869, -102.543 (the zone’s center; the record gives no point)
Several city streets were inundated by urban flash floods across the south side of Odessa. More than two feet of water flowed through portions of Tom Green and Muskeegum Streets between 8th and 15th Streets. Parts of 11th and 12th Streets were impassable with nearly three feet of water. The intersection of Meadow and Murphy also was flooded with two feet of flowing water.
Flash Flood, Andrews
- When
- September 26, 5:30 PM CST to 8:00 PM CST
- Where
- Andrews County, 20 mi WNW of Andrews
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.305, -102.638 (the zone’s center; the record gives no point)
Trained storm spotters reported that flood waters intermittently covered Texas Highway 176 in western Andrews County. Half a foot of flowing water crossed the highway at several locations between twenty and twenty-seven miles west-northwest of the city.
Flash Flood, Ward
- When
- September 26, 5:34 PM CST to 7:45 PM CST
- Where
- Ward County, Monahans
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.510, -103.102 (the zone’s center; the record gives no point)
Multiple reports from Monahans indicated that heavy rainfall produced flash flooding that quickly inundated city streets and threatened several residences. Local law enforcement officials reported that city streets remained barricaded at 19:00 CST. Flood waters in the city receded by late evening. No major damage was reported.
Heavy Rain, Howard
- When
- September 26, 5:45 PM CST to 6:20 PM CST
- Where
- Howard County, Big Spring
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.306, -101.435 (the zone’s center; the record gives no point)
Heavy rainfall caused ponding of water on many driving surfaces near Big Spring. A semi-truck hydroplaned off of Interstate 20 on the north side of the city. A second semi-truck lost control and jack-knifed when the driver tried to avoid a collision with emergency workers responding to the first incident.
Flash Flood, Howard
- When
- September 26, 5:55 PM CST to 8:00 PM CST
- Where
- Howard County, Big Spring
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.306, -101.435 (the zone’s center; the record gives no point)
The Big Spring Police Department barricaded several city streets due to flowing flood waters that resulted from flash flooding. The most significant flooding was reported in the city's northwest side. At 18:43 CST a motorist was stranded in flood waters at the 1400th block of Sixth Street. Northwest Second and Benton Streets also were closed.
Flash Flood, Gaines
- When
- September 26, 7:15 PM CST to September 27, 12:30 AM CST
- Where
- Gaines County, 15 mi W of Seminole
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.741, -102.635 (the zone’s center; the record gives no point)
Portions of U.S. Highway 62/180 were impassable due to flowing flood waters west of Seminole. Numerous secondary roads also were inundated in the immediate area.
Flash Flood, Dawson
- When
- September 26, 7:50 PM CST to 11:00 PM CST
- Where
- Dawson County, Lamesa
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.743, -101.948 (the zone’s center; the record gives no point)
Several locations were inundated by flood waters in Lamesa. Flash flooding caused high water to flow through Forest Park and along North Main Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Florida, September 26, 20041 death · 3 events
- Tropical Storm in Georgia, September 26 to 27, 2004$2.2 million · 18 events
- Tropical Storm in Florida, September 26 to 27, 2004$2.5 million · 8 events
- Tropical Storm in Georgia, September 26 to 28, 200497 events
- Flash Flood in Florida, September 26, 2004$350,000 · 1 event
- Flash Flooding in New Mexico, September 26 to 27, 2004$125,000 · 6 events
- Flood in Florida, September 26 to 27, 2004$50,000 · 1 event
- Tornadoes and Damaging Winds in Georgia, September 26 to 27, 2004F0 · 8 events
- Storm Surge in Florida, September 26, 20046 events
- Heavy Rain in Florida, September 26 to 27, 20046 events
- Flash Flooding in Texas, September 26, 2004$4,000 · 6 events
- Flooding in Florida, September 26 to 30, 20045 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421842, 5421753, 5421751, 5421752, 5421750, 5421683, 5421678, 5421682, 5421680, 5421677, 5421843, 5421681, 5421684, 5421679.